chemo port not working

chemo port was inserted two weeks back and the first chemo was given through it immediately after. but one week back when my wbc went down, i had to be given all infusions, through veins as the chemo port did not work. so i am heading for another procedure to correct it. i am fed up of all this. I do not want any more torture in the name of treatment.

i had severe nausea and vomiting. my tongue has turned bluish. i can see discoloration in my nail cuticles also. will my skin also be discoloured?

Last edited by

7 Replies

  • dear napra do not lose heart,be brave this phase will also passby.nails do turn black but don't worry they will become normal when the treatment is complete.just keep a positive attitude and wait for good times to come.keep in touch.take care.

  • hi napra.

    dear it will take time to settle for the treatment and once every thing is settled it is very easy through port. dear dont think of discontinuance of treatment. one phase of surgery is already over out of second phase one chemo is over and once port is corrected u will not come to know as to how treatment is over.

    i have completed 5th chemo and my nails are turned into black. i have decided that till the treatment is completed i will not look on my body as to what happens just think of treatment is going on and very soon it will be completed. It helps me a lot.

    think of better days to come and it will take hardly 6 months dear.

    be brave and decide it u r ready to face what ever it comes.

    pray to god for u. keep ur self positive. Think of ur family also who is looking for u to become normal very soon.

    take care

  • Thank you shirdi for those comforting words. I always think of you whenever i feel low. Hope we all leave behind all this soon enough and get back to the life that we are used to. will get back to the group when i am through my second cycle.

  • napra, we all have gone through this, as I always say it is easier said done and truly those who have gone through it can really understand the pain but still be positive dear. shirdi is very right, hold on to it and think of the near and dear ones of yours ! God is with us all and we pray for you !

  • Why did the chemo port not work? You can request your doctor to ensure that the PORT is properly flushed at the end of chemo.

    Like all of above have mentioned, these side effects do occur, but they are temporary. They last for a few days. During those days, life is difficult and we tend to think, why all this, enough of this. But over a few days, these effects do slowly wane off. Support of your near and dear ones during these periods will play an important role.

    Do not worry, we are all with you. And remember, the treatment of side effects of these cancer treatments is 'TIME'. With time, they all settle down. It's just during those periods, you will have to stay strong. You will, I know.

  • Thank you very much Dr.Shah for those words of reassurance. Tomorrow i would be going through another procedure to correct the position of the cathetar which has moved away slightly towards the end point. The cathetar has been placed in the left side in such a way it has to negotiate three curves. Hope things turn out to be good for me because Infusion through peripheral veins would be difficult in my case.

    I need one more clarification. Everybody( in the medical fraternity) says that I should take Liv 52 tablets, except my medical oncologist. He did not explain why I should not. Kindly tell me whether these tablets will have any adverse effect.

    thank you once again

  • Liv 52 wont have any adverse effect as such, but neither does it benefit actually. So it's up to you, if you want to take it.

You may also like...